Jun 8, 2005
Hello Dr. Young,
I have a couple of questions about upcoming operation. Im HIV pos since march last year. My initial CD4 before HAART was 55, VL 700 000. I started on Norvir, Lexiva, Truvada, plus Bactrim. At the end of April 2005 my VL undetectable, CD4 216. In the winter 2005 I started taking two types of high blood pressure medications: Hydrochlorothiazide and Lisinopril. Two days ago I saw my ENT Doctor who said that I need an operation on my sinuses, due to inability to breath freely because of some stuff inside that has to be removed surgically. He also said that it will be general anesthesia, and the operation would last 3 hours. Do you think it would be wise to proceed with the operation, taking into consideration my labs and meds? I usually take my meds at 10 am. My operation is scheduled at 1:30 pm. I cant eat or drink anything the night and the morning before the procedure. So I have to move my meds taking time by 30 min every day until I reach 7 or 8 pm thus I will take my meds in the evening before and after the operation. Am I taking right approach?
Thank you so much for all your patience with us and help.
Response from Dr. Young
Thanks for your post--
I'm happy to hear about your very nice progress on your medications.
I think that a simple and practical way of adjusting your medication dosing for the surgery is simply to hold the medications until after the surgery. This would mean taking your dose around 1600, only on the day of surgery. On this once-daily medication regimen, a single late dose won't have any real significance. Thereafter, I'd resume your normal dosing pattern.
I hope this helps, good luck with the surgery. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Penis Discharge A Symptom Of Acute HIV Infection?
- Hiv Transmission Blowjob From A Prostitute
- Dry Cough After French Kissing Worried I Have HIV
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Herpes After Mutual Masturbation Worried I Have HIV
- Itchy Balls After Touching Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.